Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Diffusion approximation and computation of the critical size


Authors: C. Bardos, R. Santos and R. Sentis
Journal: Trans. Amer. Math. Soc. 284 (1984), 617-649
MSC: Primary 45K05; Secondary 45M05, 82A70
MathSciNet review: 743736
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper is devoted to the mathematical definition of the extrapolation length which appears in the diffusion approximation. To obtain this result, we describe the spectral properties of the transport equation and we show how the diffusion approximation is related to the computation of the critical size. The paper also contains some simple numerical examples and some new results for the Milne problem.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 45K05, 45M05, 82A70

Retrieve articles in all journals with MSC: 45K05, 45M05, 82A70


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1984-0743736-0
PII: S 0002-9947(1984)0743736-0
Article copyright: © Copyright 1984 American Mathematical Society